×

Asymptotic order statistics of mixtures of distributions. (English) Zbl 1441.62061

Summary: We study the asymptotic distribution of the linearly normalized extremes under finite mixture models. Moreover, the asymptotic distributions of the generally normalized central and intermediate order statistics under finite mixture models are studied.

MSC:

62E20 Asymptotic distribution theory in statistics
62G30 Order statistics; empirical distribution functions
62G32 Statistics of extreme values; tail inference
62H30 Classification and discrimination; cluster analysis (statistical aspects)
PDF BibTeX XML Cite
Full Text: DOI Euclid

References:

[1] E. K. AL-Hussaini and M. E. El-Adll, “Asymptotic distribution of normalized maximum under finite mixture models”, Statist. Probab. Lett. 70:1 (2004), 109-117. · Zbl 1107.62017
[2] M. A. Alawady, A. M. Elsawah, J. Hu, and H. Qin, “Asymptotic behavior of non-identical multivariate mixture”, Probstat Forum 9 (2016), 95-104. · Zbl 1403.62112
[3] B. C. Arnold, N. Balakrishnan, and H. N. Nagaraja, A first course in order statistics, John Wiley & Sons, New York, 1992. · Zbl 0850.62008
[4] H. M. Barakat, “Weak limit of the sample extremal quotient”, Aust. N. Z. J. Stat. 40:1 (1998), 83-93. · Zbl 0960.62019
[5] H. M. Barakat and A. R. Omar, “Limit theorems for intermediate and central order statistics under nonlinear normalization”, J. Statist. Plann. Inference 141:1 (2011), 524-535. · Zbl 1203.62096
[6] H. M. Barakat and A. R. Omar, “On convergence of intermediate order statistics under power normalization”, J. Stat. Appl. Prob. 4:3 (2015), 405-409.
[7] H. M. Barakat and A. R. Omar, “A note on domains of attraction of the limit laws of intermediate order statistics under power normalization”, Stat. Methodol. 31 (2016), 1-7. · Zbl 07037198
[8] H. M. Barakat and A. R. Omar, “Limit theorems for order statistics with variable rank under exponential normalization”, submitted, 2019.
[9] H. M. Barakat, E. M. Nigm, and M. E. El-Adll, “Comparison between the rates of convergence of extremes under linear and under power normalization”, Statist. Papers 51:1 (2010), 149-164. · Zbl 1247.60030
[10] H. M. Barakat, A. W. Aboutahoun, and N. N. El-kadar, “On some generalized families arising from mixture normal distribution with applications”, Comm. Stat.-Simu. Comp. (online publication January 2019).
[11] T. P. Chang, “Estimation of wind energy potential using different probability density functions”, Appl. Energy 88:5 (2011), 1848-1856.
[12] D. M. Chibisov, “Limit distributions for order statistics”, Teor. Verojatnost. i Primenen. 9 (1964), 159-165. In Russian; translated in Theory Prob. Appl. 9:1 (1964), 142-148. · Zbl 0132.13507
[13] Y. Choi, W. Gwak, H. Goo, and J. Y. Ahn, “Statistical estimation of extreme values in the mixture distributions”, J. Risk Management 25:3 (2014), 31-56.
[14] W. Ch’uan-yi, “The types of limit distributions for some terms of variational series”, Sci. Sinica 15 (1966), 749-762. · Zbl 0173.46804
[15] B. S. Everitt and D. J. Hand, Finite mixture distributions, Chapman & Hall, London, 1981. · Zbl 0466.62018
[16] W. Gwak, H. Goo, Y. H. Choi, and J. Y. Ahn, “Extreme value theory in mixture distributions and a statistical method to control the possible bias”, J. Korean Statist. Soc. 45:4 (2016), 581-594. · Zbl 1348.62182
[17] L. de Haan, “Weak limits of sample range”, J. Appl. Probability 11 (1974), 836-841. · Zbl 0304.60017
[18] H. Hanna and W. Tinsson, “A new class of designs for mixture-of-mixture experiments”, Statist. Papers 56:2 (2015), 311-331. · Zbl 1309.62135
[19] B. K. Kale and G. Sebastian, “On a class of symmetric nonnormal distributions with a kurtosis of three”, pp. 55-63 in Statistical theory and applications, edited by H. N. Nagaraja et al., Springer, 1996. · Zbl 0840.62018
[20] M. R. Leadbetter, G. Lindgren, and H. RootzĂ©n, Extremes and related properties of random sequences and processes, Springer, 1983. · Zbl 0518.60021
[21] B. G. Lindsay, Mixture models: theory, geometry and applications, NSF-CBMS Regional Conf. Series in Probab. Stat. 5, Institute of Mathematical Statistics, Hayward, CA, 1995. · Zbl 1163.62326
[22] G. J. McLachlan and K. E. Basford, Mixture models: inference and applications to clustering, Statistics: Textbooks and Monographs 84, Marcel Dekker, New York, 1988. · Zbl 0697.62050
[23] E. Pancheva, “Extreme value limit theory with nonlinear normalization”, pp. 305-318 in Extreme value theory and applications, Vol. 1, edited by J. Galambos et al., Kluwer Acad., Dordrecht, 1994. · Zbl 0846.60051
[24] E. Pancheva, “Max-semistability: a survey”, ProbStat Forum 3:January (2010), 11-24. · Zbl 1186.62026
[25] E. Pantcheva, “Limit theorems for extreme order statistics under nonlinear normalization”, pp. 284-309 in Stability problems for stochastic models (Uzhgorod, 1984), edited by V. V. Kalashnikov and V. M. Zolotarev, Lecture Notes in Math. 1155, Springer, 1985. · Zbl 0572.62023
[26] S. Ravi and T. S. Mavitha, “New limit distributions for extreme under a nonlinear normalization”, ProbStat Forum 9 (2016), 1-20. · Zbl 1333.60107
[27] N. V. Smirnov, “Limit distributions for the terms of a variational series”, Trudy Mat. Inst. Steklov. 25 (1949), 3-60. In Russian; translated in Amer. Math. Soc. Translation 1952:67 (1952).
[28] M. Sreehari, “General max-stable laws”, Extremes 12:2 (2009), 187-200. · Zbl 1224.60121
[29] M. Sreehari and S. Ravi, “On extremes of mixtures of distributions”, Metrika 71:1 (2010), 117-123. · Zbl 1181.60017
[30] D. · Zbl 0646.62013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.